MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-68
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while checking the condition of the balloon inflation of the tuftex over-the-wire embolectomy catheter prior to use, it was found that the balloon was unable to deflate.No injury occurred.The operation was successfully conducted using another catheter of the same model.
 
Additional Manufacturer Narrative
The product was received for investigation.Inspection of the device confirmed the reported issue.The balloon was still inflated upon receipt of the device.The proximal ligature of the device was observed detached and slipped toward the distal end of the catheter, which moved the inflated portion of the balloon past the skive holes and resulted in the failure of the balloon to deflate.The device failed due to improper tying/gluing of the ligature during manufacturing.The lot history record for the device was reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.During manufacturing, 30 samples were selected for pull testing.All samples successfully passed the pull test.

Brand Name
TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key16601682
Report Number1220948-2023-00041
Device Sequence Number12565665
Product Code DXE
UDI-Device Identifier00840663100729
UDI-Public(01)00840663100729
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1651-68
Device Catalogue Number1651-68
Device Lot NumberOTW4859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Initial Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown